Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 30, 2012, 4:30 PM EDT for Emanuel County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 30, 2012, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WWUS82 KFFC 302030
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT MON JUL 30 2012
GAZ086-302100-
430 PM EDT MON JUL 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN EMANUEL COUNTY
UNTIL 500 PM EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTH AT 25 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EMANUEL
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE CANOOCHEE...GARFIELD...TWIN CITY AND GEORGE L SMITH STATE
PARK.
&&
LAT...LON 3255 8202 3254 8204 3255 8208 3253 8212
3249 8216 3248 8218 3273 8227 3278 8212
3266 8208 3261 8200
TIME...MOT...LOC 2030Z 339DEG 22KT 3268 8214
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:31 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 30, 3:31 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT MON JUL 30 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SHORT-TERM FORECAST WILL BE DOMINATED BY IMPACTS ASSOCIATED WITH AN IMPULSE EXPECTED TO RIDE DOWN THE NORTHWEST FLOW ON THE EASTERN PERIPHERY OF THE UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS. FOR THIS EVENING...HOWEVER...STILL SEEING SOME IMPACTS FROM THE OLD STATIONARY FRONT WHICH IS LINGERING ACROSS CENTRAL AND SOUTHERN GEORGIA...GENERALLY JUST SOUTH OF OUR AREA. PORTIONS OF OUR SOUTHERN ZONES DO REMAIN IN SLIGHT RISK PER SPC SWODY1. WILL HAVE TO MONITOR CONVECTION AS IT DEVELOPS AS SBCAPE VALUES ESPECIALLY EAST AND SOUTH ARE UPWARDS OF 2000 J/KG. NAM/GFS/ECMWF ALL HANDLE THE INCOMING IMPULSE DIFFERENTLY...WITH THE NAM DEFINITELY THE STRONGEST OF THE BUNCH. NAM AND GFS ALSO HAVE SOME CONVECTIVE FEEDBACK PROBLEMS. WHEN LOOKING AT HIRES MODELS... SOME...INCLUDING OUR MOST RECENT LOCAL FFCWRF RUN...BRING A STRONG LINE OF THUNDERSTORMS THROUGH THE AREA OVERNIGHT. OTHERS... INCLUDING THE NSSL AND NCEP WRFS ARE MUCH LESS AGGRESSIVE. 12Z ECMWF SEEMS TO WANT TO TAKE THE FOCUS OF CONVECTION SOUTH THROUGH ALABAMA. HAVE TRIED TO TAKE A COMPROMISE OF THESE WHILE PUTTING TOGETHER THE FORECAST AND OVERALL...EXPECT THAT CONVECTION /LIKELY NON-SEVERE AT THE TIME/ WILL BE MOVING IN BEFORE OR NEAR SUNRISE. WITH INSTABILITY AND DEEP-LAYER SHEAR /AS A RESULT OF STRENGTHENING NORTHERLY FLOW ALOFT MORE SUPPORTIVE OF ORGANIZED CONVECTION/ INCREASING IN THE AFTERNOON...EXPECT MORE WIDESPREAD CONVECTION ESPECIALLY ACROSS CENTRAL GEORGIA LATER IN THE DAY. IN ANY CASE...SPC HAS THE ENTIRE AREA IN SLIGHT RISK FOR DAY2...AND I HAVE SPREAD LIKELY POPS ACROSS MOST OF THE CWA...PUSHING SOUTH THROUGH THE AREA WITH TIME. BIGGEST CONCERN IS FOR THE POSSIBILITY OF AN ORGANIZED LINE THAT MAY SPREAD ACROSS THE SOUTHEAST TOWARD THE GULF COAST...WITH WIND DAMAGE THE MAIN THREAT. STILL A LOT OF UNCERTAINTY GIVEN DIFFERENCES IN MASS FIELDS TRICKLING DOWN TO LARGE DIFFERENCES IN FORECAST REFLECTIVITY OUTPUT...SO THE FORECAST WILL HAVE TO BE REFINED OVERNIGHT. AND OF COURSE...WITH CONVECTION /AND CONVECTIVE FEEDBACK/ COMES DIFFERENCES IN LATENT HEAT AND CLOUD COVER...AND THUS DIFFERENCES IN TEMPS. MET IS COOLER THAN THE MAV AT MOST LOCATIONS...BY AS MUCH AS 5-6 DEGREES IN SOME LOCATIONS. BIAS-ADJUSTED TEMPS ARE LITTLE HELP DUE TO THE CHANGE IN THE PATTERN...SO HAVE TAKEN A MAV/MET BLEND BUT LEANING EVER SO SLIGHTLY TOWARD THE WARMER MAV. MET IS WARMER GENERALLY IN NORTHWEST GEORGIA ACCOUNTING FOR WARMING AS THE CONVECTION CLEARS OUT. HAVE HINTED AT THIS POSSIBILITY BUT NOT QUITE AS WARM AS THE MET INDICATES. TDP .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO CHANGES WERE MADE TO THE LONG TERM. LOOKS LIKE THE CWA WILL REMAIN IN THE VICINITY OF SOUTHEAST MOVING SHORT WAVES THROUGH MOST OF THE PERIOD...SUPPORTING A MAINLY DIURNAL CONVECTION PATTERN. 41 PREVIOUS LONG TERM/ISSUED 412 AM EDT MON JUL 30 2012/... EXTENDED PATTERN REMAINS PRETTY STAGNANT OVER THE SOUTH. UPPER LEVEL HIGH PRESSURE REMAINS ANCHORED OVER PORTIONS OF WEST TEXAS AND THE TEXAS PANHANDLE THROUGH THE PERIOD. ECMWF FLATTENS THE UPPER LEVEL FLOW BY THE END OF THE WEEK...WHICH KEEPS IMPULSES NORTH OF THE FORECAST AREA BY THE END OF THE WEEK. GFS HOLDS THE TROUGH OVER THE EAST THROUGH THE END OF THE WEEK...BUT ALSO CONTINUES TO SHOW CONVECTIVE FEEDBACK ISSUES. WEAK SURFACE BOUNDARY REMAINS STATIONARY OVER PORTIONS OF CENTRAL-SOUTH GEORGIA THROUGH THE PERIOD AS WEAK SURFACE HIGH REMAINS OVER THE MID ATLANTIC REGION. SOUTHERLY LOW LEVEL WINDS WILL KEEP ENOUGH GULF MOISTURE OVER THE FORECAST AREA TO CONTINUE CHANCE FOR DIURNALLY DRIVEN CONVECTION THROUGH THE PERIOD. GUIDANCE TEMPERATURES CONTINUE TO ADVERTISE JUST ABOVE NORMAL HIGHS AND LOWS...BUT NOT ENOUGH TO CHALLENGE ANY RECORDS. ATWELL && AVIATION... 18Z UPDATE... MAINLY VFR WITH ISOLATED TSRA THIS AFTERNOON AND EVENING...NOT ENOUGH CHANCE TO INCLUDE IN THE TAFS BUT WILL HAVE TO MONITOR IN CASE SHORT-TERM TEMPO IS NECESSARY. CLOUDS INCREASE AND GRADUALLY LOWER OVERNIGHT...WITH SHRA DEVELOPING LATE OVERNIGHT. SOME UNCERTAINTY IN TSRA CHANCES THROUGH 18Z...FOR NOW HAVE NOT INCLUDED PROB30 FOR THAT TIME PERIOD BUT ONE MAY BE REQUIRED. ALSO EXPECT BRIEF WIND SHIFT TO THE EAST SIDE OVERNIGHT...BUT BACK TO THE WEST BY ABOUT 09-10Z. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON MOST ELEMENTS...INCLUDING TIMING OF WIND SHIFT AND POSSIBILITY/TIMING OF CONVECTION ON TUESDAY. HIGH ON WIND SPEEDS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 87 70 95 / 40 70 30 20 ATLANTA 73 89 72 93 / 50 60 30 20 BLAIRSVILLE 67 84 65 89 / 50 60 30 20 CARTERSVILLE 71 90 68 93 / 60 60 20 20 COLUMBUS 75 90 73 94 / 30 70 30 20 GAINESVILLE 72 87 70 92 / 50 60 30 20 MACON 73 89 72 96 / 30 70 40 20 ROME 72 92 68 97 / 70 60 20 20 PEACHTREE CITY 71 88 68 93 / 40 60 30 20 VIDALIA 75 91 74 93 / 20 70 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....41 AVIATION...TDP
Hazardous weather outlook, Jul 30, 6:04 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 AM EDT MON JUL 30 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 604 AM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... STATIONARY FRONT WILL REMAIN ACROSS CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS AND LIGHTNING. THE MOSTLY LIKELY AREA FOR THUNDERSTORMS WILL BE SOUTH OF A LINE FROM NEAR CORDELE TO NEAR GIBSON...THIS AFTERNOON AND EVENING. .DISCUSSION... SOUTH OF THE FRONT CAPES WILL INCREASE TO NEAR 1500 OVER PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON. THIS INSTABILITY COMBINED WITH GOOD LOW LEVEL MOISTURE AND VICINITY OF THE FRONT WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE WEAK SURFACE BOUNDARY WILL REMAIN OVER CENTRAL GEORGIA THROUGH THE WEEKEND. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA ON TUESDAY BRINGING AN INCREASED CHANCE OF STRONG THUNDERSTORMS IN THE AFTERNOON AND EVENING. MAINLY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 30, 3:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT MON JUL 30 2012
GAZ076-086-302015-
346 PM EDT MON JUL 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL AND
JEFFERSON COUNTIES UNTIL 415 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF COLEMANS LAKE...MOVING SOUTH AT
10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EMANUEL AND JEFFERSON COUNTIES...INCLUDING
AREAS AROUND MOXLEY...WADLEY...THREE POINTS...COLEMANS LAKE...
BLUNDALE AND SUMMERTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3266 8245 3299 8239 3301 8228 3293 8227
3284 8231 3283 8226 3281 8222 3282 8215
3281 8213 3270 8210
TIME...MOT...LOC 1946Z 345DEG 11KT 3292 8226Special weather statement, Jul 30, 4:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT MON JUL 30 2012
GAZ086-302100-
430 PM EDT MON JUL 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN EMANUEL COUNTY
UNTIL 500 PM EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTH AT 25 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EMANUEL
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE CANOOCHEE...GARFIELD...TWIN CITY AND GEORGE L SMITH STATE
PARK.
&&
LAT...LON 3255 8202 3254 8204 3255 8208 3253 8212
3249 8216 3248 8218 3273 8227 3278 8212
3266 8208 3261 8200
TIME...MOT...LOC 2030Z 339DEG 22KT 3268 8214The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:10 PM EDT | Special Weather Statement | FFC | Wheeler | 35 min |
| Jul 29, 10:05 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Jul 30, 3:46 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.